Jump to content

4 Days off morning dose Ativan, struggling


[Ho...]

Recommended Posts

I am 4 days off my .5 mg of Ativan in the morning. I tapered for a month which might have not been long enough, but the psychiatrist originally said just drop that dose.  I am still on the 1mg at bedtime and 20 mg paxil.  I feel like my anxiety is heightened with my familiar symptoms of chest hurting, headache, neck hurting, jaw clenching more, and just uneasy.  I am functioning. I went to my hormone doctor today for my bio identical pellet, and shopping with my daughter. It was over an hour drive away, and I  drove.  I was very uneasy, but I did it.  I am not tapering the night dose until at least August 16, when I talk to my psychiatrist    She wants to work closely with me on that taper. Am I going to be okay?  I am so scared that I am never going to feel normal again.  My hormone doctor today said to hold where I am for at least a month and let my body rest. 
Link to comment
Share on other sites

Hi Hopeful3,

 

I am not surprised that you are struggling. .5mg is too much to drop in a month. The Dr. ought to know better, but they don't. If your symptoms worsen, then I would tell her. These are withdrawal symptoms and 4 days is not long enough to tell how you will fare.

Also, getting your pellet might aggravate things. Is it just Estadiol? Most Dr's do the T pellets, also.

Hormones can affects withdrawal. I am on compounded bio identical sublingual E and T drops twice a day. I have to have those to survive, as well as my klonopin. I had a total hysterectomy back in 1997, which led to this mess of being put on Klonopin. I believe the hormonal fluctuations complicate our situation.

You have 2 things to deal with right now. I would show her the Ashton manual and explain to her that is a rapid taper. The cut was a 33.33% decrease. The recommend cut is between 5 and 10% every 2 weeks to a month and I would do a month. The taper is just too much. You need to get off to a good start so you will be successful and not have to suffer.

There is nothing you can do about the pellet, as it is already in.

If it were me, I would make an appointment and see if she will up dose you until you feel stable.

I hope this helps. I am really sorry that you struggling.

Hugs and Prayers your way.

 

Dana

Link to comment
Share on other sites

Thank you for replying.  My pellet does have Testosterone also.  I had a hysterectomy about 10 years ago. I will defiantly get in touch with my psychiatrist if symptoms get worse.  She wants to maybe substitute and taper with the last 1mg.  I am not sure what she will use.  Do you think a slow taper from the Ativan would be better than changing to another medication? I hate to add another medication on top of my pellet and Paxil.  The Paxil was added after the Ativan, so I don't know if that is helping or hurting.  My family feels I have been better since adding the Paxil.    I have had these terrible physical feelings for so long. 
Link to comment
Share on other sites

Hopeful3,

 

First of all, I would just see how you feel and again, if you get worse, see the Dr and bring in the Ashton Manual which is the best source of information you can have. This will be very important in your Dr determining if she is going to switch you to something else, meaning another benzo.

Usually people on short acting drugs like Ativan are slowly and step by step switched to Valium which is very long acting. It makes tapering easier for most people, not all.

I would leave the Paxil alone if you are doing well. Changing too many drugs will cause problems.

I would focus on the Ativan. Remember, you need to feel stabile before making anymore changes.

You can try a slow taper from the Ativan, but that will be a decision that you need to make.

Again, I would just monitor the symptoms you are having and take it from there.

 

Dana

Link to comment
Share on other sites

×
×
  • Create New...